Alert archive / Colorado / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 556, NWS Pueblo, CO

August 8, 2023Kiowa County, Prowers County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Aug 8, 2023, 9:56 PM MDT for Kiowa County, Prowers County, Colorado. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2023, 9:56 PM MDT (03:56 UTC)
Expired
Aug 8, 2023, 11:04 PM MDT
In force
68 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Tornado
Possible
Damage threat
Considerable
Hail
1.75 in
Wind
60.0 mph

Counties Kiowa County, CO, Prowers County, CO

The radar

The Goodland radar (KGLD), 120 km from the middle of the area, began a volume at 03:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 3.9 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2023-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1845 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2023-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1845 J/kg
Mixed-layer CIN
-155 J/kg
Mixed-layer LCL
1185 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.4
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted.

982 
WUUS55 KPUB 090356
SVRPUB
COC061-099-090530-
/O.NEW.KPUB.SV.W.0556.230809T0356Z-230809T0530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
956 PM MDT Tue Aug 8 2023

The National Weather Service in Pueblo has issued a

* Severe Thunderstorm Warning for...
  Northeastern Prowers County in southeastern Colorado...
  Eastern Kiowa County in southeastern Colorado...

* Until 1130 PM MDT.

* At 956 PM MDT, a severe thunderstorm was located 9 miles north of
  Chivington, or 21 miles southwest of Cheyenne Wells, moving east at
  30 mph.

  HAZARD...Golf ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* Locations impacted include...
  Sheridan Lake, Chivington, Brandon and Towner. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3814 10217 3851 10268 3861 10270 3861 10205
      3835 10204
TIME...MOT...LOC 0356Z 291DEG 24KT 3857 10259 

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

PS
6 follow-up statements
037 
WWUS55 KPUB 090409
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
1009 PM MDT Tue Aug 8 2023

COC099-090418-
/O.CAN.KPUB.SV.W.0556.000000T0000Z-230809T0530Z/
Prowers CO-
1009 PM MDT Tue Aug 8 2023

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PROWERS COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has changed 
course. Therefore, the warning has been cancelled.

LAT...LON 3827 10209 3850 10263 3861 10265 3861 10205
      3835 10204
TIME...MOT...LOC 0408Z 291DEG 24KT 3854 10249 

$$

COC061-090530-
/O.CON.KPUB.SV.W.0556.000000T0000Z-230809T0530Z/
Kiowa CO-
1009 PM MDT Tue Aug 8 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM MDT
FOR NORTHEASTERN KIOWA COUNTY...

At 1008 PM MDT, a severe thunderstorm was located near Brandon, or 20
miles south of Cheyenne Wells, moving east at 30 mph.

HAZARD...Two inch hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Sheridan Lake, Towner and Brandon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3827 10209 3850 10263 3861 10265 3861 10205
      3835 10204
TIME...MOT...LOC 0408Z 291DEG 24KT 3854 10249 

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

PS
980 
WWUS55 KPUB 090418
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
1018 PM MDT Tue Aug 8 2023

COC061-090530-
/O.CON.KPUB.SV.W.0556.000000T0000Z-230809T0530Z/
Kiowa CO-
1018 PM MDT Tue Aug 8 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM MDT
FOR NORTHEASTERN KIOWA COUNTY...

At 1018 PM MDT, a severe thunderstorm was located near Brandon, or 21
miles south of Cheyenne Wells, moving east at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Sheridan Lake, Towner and Brandon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3827 10209 3848 10256 3861 10259 3861 10205
      3835 10204
TIME...MOT...LOC 0418Z 291DEG 24KT 3851 10240 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

PS
237 
WWUS55 KPUB 090429
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
1029 PM MDT Tue Aug 8 2023

COC061-090530-
/O.CON.KPUB.SV.W.0556.000000T0000Z-230809T0530Z/
Kiowa CO-
1029 PM MDT Tue Aug 8 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM MDT
FOR NORTHEASTERN KIOWA COUNTY...

At 1029 PM MDT, a severe thunderstorm was located over Sheridan Lake,
or 23 miles south of Cheyenne Wells, moving east at 30 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Sheridan Lake and Towner. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3848 10253 3861 10254 3861 10205 3835 10204
TIME...MOT...LOC 0429Z 291DEG 24KT 3848 10231 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

PS
482 
WWUS55 KPUB 090437
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
1037 PM MDT Tue Aug 8 2023

COC061-090530-
/O.CON.KPUB.SV.W.0556.000000T0000Z-230809T0530Z/
Kiowa CO-
1037 PM MDT Tue Aug 8 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM MDT
FOR NORTHEASTERN KIOWA COUNTY...

At 1037 PM MDT, a severe thunderstorm was located over Sheridan Lake,
or 25 miles south of Cheyenne Wells, moving east at 30 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Sheridan Lake and Towner. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3848 10253 3861 10254 3861 10205 3835 10204
TIME...MOT...LOC 0437Z 291DEG 24KT 3846 10224 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

PS
945 
WWUS55 KPUB 090458
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
1058 PM MDT Tue Aug 8 2023

COC061-090530-
/O.CON.KPUB.SV.W.0556.000000T0000Z-230809T0530Z/
Kiowa CO-
1058 PM MDT Tue Aug 8 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM MDT
FOR NORTHEASTERN KIOWA COUNTY...

At 1058 PM MDT, a severe thunderstorm was located near Towner, or 17
miles west of Tribune, moving east at 30 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Sheridan Lake and Towner. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3848 10247 3861 10245 3861 10205 3835 10204
TIME...MOT...LOC 0458Z 291DEG 24KT 3841 10207 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

PS
560 
WWUS55 KPUB 090504
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
1104 PM MDT Tue Aug 8 2023

COC061-090514-
/O.CAN.KPUB.SV.W.0556.000000T0000Z-230809T0530Z/
Kiowa CO-
1104 PM MDT Tue Aug 8 2023

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KIOWA COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However small hail, gusty
winds and heavy rain are still possible with this thunderstorm.

LAT...LON 3848 10247 3861 10245 3861 10205 3835 10204
TIME...MOT...LOC 0502Z 291DEG 24KT 3839 10202 

$$

PS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 8:23 PM MDT, 1 hour 33 minutes earlier.

Area forecast discussion, Aug 8, 8:23 PM MDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
823 PM MDT Tue Aug 8 2023

.UPDATE...
Issued at 818 PM MDT Tue Aug 8 2023

Winds have decreased across the southern mountains and San Luis
Valley and humidity values will steadily increase overnight.
Therefore have let the Red Flag Warning for the southern mountains
and San Luis Valley expire at 8 PM.

Meanwhile, watching another round of storms develop across east
central CO as the low level jet intensifies along the east side
of the surface low across southeast CO. Storms could develop
southward through the evening though most high res models and
radar trends suggest it may stay confined to Kiowa county/north through
midnight. Will be watching trends closely but will continue to
carry at least isolated pops for the eastern areas through
midnight with a potential for severe thunderstorms with damaging
winds and large hail possible. -KT

&&

.SHORT TERM...(This evening through Wednesday)
Issued at 242 PM MDT Tue Aug 8 2023

Key Messages:

1) Critical Fire Weather conditions persist across portions of the
area today and San Luis Valley tomorrow

2) Isolated strong storm cant be ruled out over N El Paso and Kiowa
counties late this afternoon into tonight.

Currently...

Well defined, compact, mid level shortwave was noted spinning over
western WY and it was moving east-southeast. This feature was
causing stronger gap flow winds to push out onto the plains of SE CO
this afternoon. These gap flow winds have not advanced too far east
but are quite distinct in the clear-air radar imagery and also in
the radar velocity fields.

Temps at 2 pm were seasonable on the plains with 90s immediately
east of the mtns and 80s farther east. Temps in the SLV were in the
80s

Rest of Today into Tonight...

Shortwave to our north may have some impact to our wx tonight. A
storm may affect the far northern sections of EL Paso county and
possibly the northeast sections of the southeast plains (i.e.,
Kiowa county area) this evening and possibly during the early
morning hours. Some threat of large hail and gusty winds with this
activity. The main issue with this system is it will drive a
modest boundary southward which will cross the Palmer prior to the
midnight hour. This system is rather compact so the influence of
the gusty winds later tonight will mainly impact areas north of
US50.

In addition, some high based convection may roll across the plains,
especially along and south of US50, late this afternoon and early
evening, producing some gusty winds and few CGs.

Tomorrow...

Overall dry. Some guidance has a few shower over the far southeast
plains early tomorrow morning but for now will keep pops silent this
region. SPC has no thunder over the state for tomorrow. With the
front through the area, temps over the plains will drop about 5
degrees as compared to today. Expect highs in the 80s plains. As for
the San Luis valley, temps will be similar to today. As for fire
weather highlights, best chance of critical fire weather conditions
will mainly be in the San Luis Valley.

.LONG TERM...(Wednesday night through Tuesday)
Issued at 242 PM MDT Tue Aug 8 2023

Key Messages:

1) Increasing precipitation chances for southern Colorado through
Tuesday of next week.

2) Steady, warm, and above average temperatures across southern
Colorado through Tuesday of next week.

Thursday - Tuesday: For the end of the week and through to the start
of next week, an uptick in active weather is anticipated for
southern Colorado. Synoptically, a ridge of high pressure will
slowly build and wedge its way over the Colorado region, which
ensemble model guidance are in strong agreement on, leading to high
confidence in this pattern evolution. This pattern will increase
subsidence over the area, which is overall unfavorable for
precipitation development. With that said though, a modest moisture
plume will wrap around the western periphery of the building high
pressure. This increase in moisture will allow for a surge in
scattered to numerous rain showers and thunderstorms across southern
Colorado, but especially along the mountains, where diurnally driven
upslope forcing will reinforce precipitation development. Looking at
temperatures, given the high pressure in place, a steady set of warm
days is anticipated for southern Colorado. Much of the region will
warm to above average temperatures for this time of year.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 242 PM MDT Tue Aug 8 2023

VFR conditions will occur during the next 24 hours at all 3 taf
sites, KPUB, KALS and KCOS.

A sharp outflow/trough boundary is fcst to move across KCOS prior to
midnight tonight, and this will shift the winds into the NNE and
become gusty for 2-3 hours before decreasing. This front will also
impact KPUB shortly thereafter but impacts will be less.

Smoke from fires to our west are starting to make the skies hazy,
and with the fires increasing in size and amount, the haze will only
likely get worse as the month progresses.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from noon to 8 PM MDT Wednesday for COZ224.

&&

UPDATE...KT
SHORT TERM...HODANISH
LONG TERM...SIMCOE
AVIATION...HODANISH
Hazardous weather outlook, Aug 8, 8:26 PM MDT, 1 hour 30 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
826 PM MDT Tue Aug 8 2023

COZ058>089-093>099-100230-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
826 PM MDT Tue Aug 8 2023

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Tonight

Isolated thunderstorms will be possible across portions of the
southeast plains through midnight, especially Kiowa county. One or
two storms could become strong to severe with large hail and
damaging winds possible through midnight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Critical fire weather conditions are possible Wednesday afternoon
and evening over the San Luis Valley, where gusty winds and dry
conditions are forecast to persist.

Afternoon and evening thunderstorms will return to the mountains
on Thursday, then spread across most of southern Colorado from
Friday into the weekend. The main risks from storms each day will
be lightning, gusty winds to 45 mph and brief heavy rainfall. As
moisture increases over the weekend, a flash flood risk may
develop over recent burn scars, as storms will tend to be slow
moving both days.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be possible over portions of the region tonight.

31/31

In the hours before

Special weather statement, Aug 8, 5:56 PM MDT, 4 hours before
Special Weather Statement
National Weather Service Pueblo CO
556 PM MDT Tue Aug 8 2023

COZ085-086-090045-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
556 PM MDT Tue Aug 8 2023

...Strong outflow produced by a thunderstorm will impact portions of
southeastern El Paso and northeastern Pueblo Counties through 645 PM
MDT...

At 555 PM MDT, Doppler radar was tracking a strong outflow produced
by a thunderstorm 7 miles southeast of Hanover, or 20 miles
northeast of Pueblo Airport, moving southeast at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This storm will remain over mainly rural areas of southeastern El
Paso and northeastern Pueblo Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3867 10405 3847 10405 3845 10406 3834 10418
      3855 10471 3868 10463
TIME...MOT...LOC 2355Z 295DEG 16KT 3855 10433

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

PS
Special weather statement, Aug 8, 6:36 PM MDT, 3 hours 20 minutes before
Special Weather Statement
National Weather Service Pueblo CO
636 PM MDT Tue Aug 8 2023

COZ085-086-089-090100-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Crowley County CO-
636 PM MDT Tue Aug 8 2023

...A strong thunderstorm will impact portions of southeastern El
Paso, northwestern Crowley and northeastern Pueblo Counties through
700 PM MDT...

At 636 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles south of Truckton, or 23 miles northeast of Pueblo Airport,
moving east at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of southeastern El
Paso, northwestern Crowley and northeastern Pueblo Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3852 10405 3852 10386 3846 10385 3846 10425
      3855 10426 3862 10405
TIME...MOT...LOC 0036Z 264DEG 21KT 3852 10418

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

PS
Special weather statement, Aug 8, 8:23 PM MDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Pueblo CO
823 PM MDT Tue Aug 8 2023

COZ095-096-090330-
Western Kiowa County CO-Eastern Kiowa County CO-
823 PM MDT Tue Aug 8 2023

...Outflow produced by a strong thunderstorm will impact portions of
northeastern Kiowa County through 930 PM MDT...

At 822 PM MDT, Doppler radar was tracking outflow produced by a
strong thunderstorm 8 miles south of Kit Carson, or 25 miles
southwest of Cheyenne Wells, moving east at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Sheridan Lake, Chivington and Brandon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3830 10223 3855 10286 3862 10285 3861 10222
TIME...MOT...LOC 0222Z 262DEG 20KT 3864 10277

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

PS
Special weather statement, Aug 8, 9:44 PM MDT, 12 minutes before
Special Weather Statement
National Weather Service Pueblo CO
944 PM MDT Tue Aug 8 2023

COZ081-084-085-090415-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
944 PM MDT Tue Aug 8 2023

...A cluster of strong thunderstorms will impact portions of central
El Paso County through 1015 PM MDT...

At 943 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorms developing over southeastern Colorado Springs, moving
east at 10 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Colorado Springs, Manitou Springs, Ellicott, Schriever Space Force
Base, Falcon, Cimarron Hills and Peterson Space Force Base.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3879 10472 3881 10490 3887 10495 3899 10457
      3899 10435 3881 10424
TIME...MOT...LOC 0343Z 268DEG 10KT 3884 10465

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

PS
Special weather statement, Aug 8, 9:49 PM MDT, 7 minutes before
Special Weather Statement
National Weather Service Pueblo CO
949 PM MDT Tue Aug 8 2023

COZ096-090415-
Eastern Kiowa County CO-
949 PM MDT Tue Aug 8 2023

...A strong thunderstorm will impact portions of eastern Kiowa County
through 1015 PM MDT...

At 949 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Chivington, or 20 miles southwest of Cheyenne Wells,
moving southeast at 35 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Sheridan Lake, Chivington and Brandon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3828 10232 3852 10267 3861 10268 3861 10208
TIME...MOT...LOC 0349Z 302DEG 31KT 3855 10252

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

PS

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 6:36 PM MDTSpecial Weather StatementPUBCrowley24 min
Aug 8, 6:53 PM MDTSevere Thunderstorm WarningPUBCrowley, El Paso, Pueblo40 min
Aug 8, 7:21 PM MDTTornado WarningPUBKiowa39 min
Aug 8, 8:23 PM MDTSpecial Weather StatementPUBKiowa67 min
Aug 8, 9:44 PM MDTSpecial Weather StatementPUBEl Paso31 min
Aug 8, 9:49 PM MDTSpecial Weather StatementPUBKiowa26 min
Aug 8, 10:23 PM MDTSpecial Weather StatementPUBEl Paso37 min
Aug 8, 10:40 PM MDTTornado WarningPUBKiowa17 min
Aug 9, 9:18 AM MDTSevere Thunderstorm WarningPUBKiowa27 min
Aug 9, 9:35 AM MDTSpecial Weather StatementPUBKiowa25 min
Aug 9, 9:49 AM MDTSpecial Weather StatementPUBKiowa26 min
Aug 9, 10:14 AM MDTSpecial Weather StatementPUBKiowa31 min
Aug 9, 10:28 AM MDTSevere Thunderstorm WarningPUBBent, Prowers32 min
Aug 9, 10:36 AM MDTSpecial Weather StatementPUBProwers24 min
Aug 9, 11:00 AM MDTSpecial Weather StatementPUBProwers30 min
Aug 9, 11:01 AM MDTSpecial Weather StatementPUBProwers29 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.